Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 170, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 6, 2025, 4:11 PM CDT for Madison County, Saint Clair County, Illinois. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2025, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 6, 2025, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:15 PM CDT | TSTM WND DMG | Caseyville, IL | Multiple reports of trees and wires down around Caseyville. |
| Jul 6, 4:19 PM CDT | TSTM WND DMG | 2 S Collinsville, IL | Reports of wires down around Collinsville. |
| Jul 6, 4:40 PM CDT | TSTM WND DMG | Lebanon, IL | Large tree down across Route 4. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
626
WUUS53 KLSX 062111
SVRLSX
ILC119-163-062215-
/O.NEW.KLSX.SV.W.0170.250706T2111Z-250706T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
411 PM CDT Sun Jul 6 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Madison County in southwestern Illinois...
Northeastern Saint Clair County in southwestern Illinois...
* Until 515 PM CDT.
* At 411 PM CDT, severe thunderstorms were located along a line from
near Hartford to over Centreville, or along a line from near
Granite City to over Centreville, moving east at 15 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Belleville, Granite City, O'Fallon, East St. Louis, Collinsville,
Edwardsville, Fairview Heights, Cahokia, Swansea, Glen Carbon,
Shiloh, Wood River, Highland, Troy, Maryville, Pontoon Beach,
Centreville, Lebanon, Caseyville and Washington Park.
This includes the following State Parks...
Horseshoe Lake State Park.
This includes the following highways...
Interstate 64 in Illinois between exits 9 and 19.
Interstate 55 in Illinois near exit 23.
Interstate 70 in Illinois between exits 21 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3866 9016 3875 9018 3886 9002 3888 8964
3887 8963 3887 8960 3866 8960 3866 8971
3857 8971 3854 9013
TIME...MOT...LOC 2111Z 261DEG 12KT 3878 9011 3862 9005 3855 9007
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin4 follow-up statements
187
WWUS53 KLSX 062131
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
431 PM CDT Sun Jul 6 2025
ILC119-163-062215-
/O.CON.KLSX.SV.W.0170.000000T0000Z-250706T2215Z/
Madison IL-Saint Clair IL-
431 PM CDT Sun Jul 6 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MADISON AND NORTHEASTERN SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 431 PM CDT, severe thunderstorms were located along a line from
over Glen Carbon to over Shiloh, moving east at 20 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, Edwardsville, Fairview Heights, Swansea, Glen Carbon,
Shiloh, Highland, Troy, Maryville, Lebanon, Scott AFB, St. Jacob,
Marine, Pierron, Summerfield, Grantfork, Kuhn and Fruit.
This includes the following highways...
Interstate 64 in Illinois between exits 14 and 19.
Interstate 55 in Illinois near exit 23.
Interstate 70 in Illinois between exits 21 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3866 8994 3867 8994 3882 8996 3888 8964
3887 8963 3887 8960 3866 8960 3866 8971
3857 8971 3855 8998
TIME...MOT...LOC 2111Z 265DEG 16KT 3878 9005 3861 8998 3855 9000
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin035
WWUS53 KLSX 062141
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
441 PM CDT Sun Jul 6 2025
ILC119-163-062215-
/O.CON.KLSX.SV.W.0170.000000T0000Z-250706T2215Z/
Madison IL-Saint Clair IL-
441 PM CDT Sun Jul 6 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MADISON AND NORTHEASTERN SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 441 PM CDT, severe thunderstorms were located along a line from
over Marine to near New Baden, or along a line from 6 miles west of
Highland to near New Baden, moving east at 25 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, Shiloh, Highland, Lebanon, St. Jacob, Marine, Pierron,
Summerfield and Grantfork.
This includes the following highways...
Interstate 64 in Illinois near exit 19.
Interstate 70 in Illinois between exits 21 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3866 8986 3868 8985 3884 8983 3888 8964
3887 8963 3887 8960 3866 8960 3866 8971
3857 8971 3856 8989
TIME...MOT...LOC 2131Z 266DEG 20KT 3878 8987 3862 8981 3855 8983
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin517
WWUS53 KLSX 062152
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
452 PM CDT Sun Jul 6 2025
ILC119-163-062215-
/O.CON.KLSX.SV.W.0170.000000T0000Z-250706T2215Z/
Madison IL-Saint Clair IL-
452 PM CDT Sun Jul 6 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MADISON AND NORTHEASTERN SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 452 PM CDT, severe thunderstorms were located along a line from
over Highland to over New Baden, moving east at 25 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Highland, Lebanon, Pierron, Summerfield and Grantfork.
This includes Interstate 70 in Illinois near exit 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3866 8980 3871 8975 3886 8973 3888 8964
3887 8963 3887 8960 3866 8960 3866 8971
3857 8971 3856 8982
TIME...MOT...LOC 2141Z 266DEG 20KT 3879 8980 3862 8973 3856 8975
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin682
WWUS53 KLSX 062200
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
500 PM CDT Sun Jul 6 2025
ILC119-163-062210-
/O.CAN.KLSX.SV.W.0170.000000T0000Z-250706T2215Z/
Madison IL-Saint Clair IL-
500 PM CDT Sun Jul 6 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN MADISON
AND NORTHEASTERN SAINT CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3866 8980 3871 8975 3886 8973 3888 8964
3887 8963 3887 8960 3866 8960 3866 8971
3857 8971 3856 8982
TIME...MOT...LOC 2152Z 266DEG 20KT 3879 8972 3862 8966 3856 8968
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:06 PM CDT, 2 hours 5 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms can be expected the rest of the afternoon and into the evening. While most will not be strong or severe, occasional strong downburst winds and bursts of heavy rain will be possible.
- Scattered showers and thunderstorms remain possible (20-40%) across the Ozarks and southwest Illinois tomorrow, but better chances (30-60%) exist area-wide Tuesday.
- Seasonably warm temperatures with moderate to high humidity can be expected for the foreseeable future.
Area forecast discussion, Jul 6, 2:06 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 206 PM CDT Sun Jul 6 2025 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms can be expected the rest of the afternoon and into the evening. While most will not be strong or severe, occasional strong downburst winds and bursts of heavy rain will be possible. - Scattered showers and thunderstorms remain possible (20-40%) across the Ozarks and southwest Illinois tomorrow, but better chances (30-60%) exist area-wide Tuesday. - Seasonably warm temperatures with moderate to high humidity can be expected for the foreseeable future. && .SHORT TERM... (Through Late Monday Night) Issued at 202 PM CDT Sun Jul 6 2025 The primary concern for this afternoon remains the potential for scattered thunderstorms, which will have the potential to produce bursts of heavy rain and isolated strong downburst winds. As of 1:00 PM, a weak cold front has moved into northern Missouri, and continues to inch southward late this morning. Along and south of this boundary, moderate instability is slowly building as we approach midday, with around 2000 J/kg of MLCAPE already present per SPC (RUC) mesoanalysis and the potential to reach 2500 J/kg by peak heating. Meanwhile, low level lapse rates are expected to be moderate to steep by peak heating (7.5 to 8.5 C/km), with moderate downdraft CAPE (800-1000 J/kg) also projected. Effective wind shear is expected to remain generally weak, with deep southwesterly flow of only around 10 to 20 kt at almost all levels, and this will likely limit the ability of storms to organize and for individual updrafts to persist. Meanwhile, latest high resolution models continue to develop scattered to numerous thunderstorms along and south the slowly advancing front by mid afternoon, continuing into the early evening before coverage diminishes after sunset. We've already seen the early stages of this development, and coverage is likely to continue to increase over the next few hours. While forcing is weak, there is at least some modest convergence along the front, and also perhaps a bit of upper support from a very weak mid level trough evident on water vapor imagery. Not only this, but several consecutive runs of the HRRR consistently forecast 30 to 60 mph convective wind gusts associated with these storms, which makes sense considering the thermodynamic environment described above. As such, while storms may struggle to organize beyond much more than clusters or possibly even a few broken line segments, the potential for isolated strong wind gusts in that 30 to 60 mph range appears to be reasonable. Not only this, but moisture content is also rather high along and south of the cold front, with precipitable water values ranging from 1.8 to 2.1 inches. While soundings do show perhaps some modest mid-level dry air entrainment impinging on updrafts, this high moisture content and very deep warm cloud depths support at least briefly intense rain rates of 1 to 2 inches per hour. Storms will have some forward motion but will be moving slowly (10 to 20 mph), and this may lead to a few pockets where 1 to 3 inches of rain accumulates in a very short period of time. This is also corroborated by HREF LPMM analysis and individual high resolution model members. Some localized flooding will be possible as a result, although we don't expect this to be common or widespread, and may require some training of storms in order to occur. The most likely window for the most significant hazards appears to be between roughly 2 PM and 8 PM, although a few earlier storms are possible, as well as a few stragglers that linger into the evening and overnight before completely diminishing. 19 && .LONG TERM... (Tuesday through Next Sunday) Issued at 202 PM CDT Sun Jul 6 2025 By tomorrow morning, the cold front is likely to settle somewhere across southern Missouri, and may almost completely clear our area. North of the front, drier and and more stable air is likely filter into much of our area, and as a result of these trends, our precipitation chances have dropped considerably from previous forecasts. In fact, much of our local area is likely to remain dry tomorrow, with the exception of parts of the Ozarks and southwest Illinois in the vicinity of the stalled front. In this limited area, instability is likely to climb once again to around 1500 to 2000 J/kg of SBCAPE, with only around 10-20kt of 0-6km shear and precipitable water values reaching near 1.8 inches. As such, scattered thunderstorms with occasional strong downbursts and heavy rain rates remain possible tomorrow afternoon along and south of wherever this boundary settles, although this may not include much of our forecast area at all. On Tuesday, modest southerly flow is expected to return to the area, bringing moisture-rich air back to the north. Over the course of the day, a mid-level shortwave will move across the region, sending another weak front southward. As this occurs it will likely trigger another round of showers and thunderstorms across the region, although confidence remains low regarding the timing of the boundary. Trends over the last 24 hours have shifted toward an earlier arrival of the front as opposed to overnight, which aligns the timing of local storms with peak afternoon heating and at least increases the potential for stronger activity as well. Projected wind shear remains weak though - roughly 15 to 20kt of 0-6km bulk shear - which continues to limit the upper potential for strong or severe storms in spite of robust instability projections of 2000- 3000 J/kg of SBCAPE. Still, we will need to keep an eye on the potential for damaging downbursts once again, along with heavy rain rates and localized flooding. Following Tuesday's weak front and showers/storms, slightly drier air is likely to move into the area, perhaps with increasing subsidence aloft. As such, precipitation chances Wednesday and Thursday have dropped slightly from previous forecasts, especially in areas north of the I-44 corridor. While some showers and thunderstorms remain possible, latest trends have shifted toward this period being more dry than wet. Later in the week though, another, stronger shortwave remains likely to move across the middle and upper Mississippi Valley region, and this may bring yet another round of showers and thunderstorms to the region. As for temperatures, little has changed regarding the forecast. Afternoon maximums continue to be forecast near seasonal averages for the foreseeable future, with perhaps a very slight increasing trend late in the week thanks to modest height rises and lowering precipitation chances. BRC && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1219 PM CDT Sun Jul 6 2025 Scattered showers and thunderstorms are likely to impact most local terminals this afternoon and evening. Some storms have already developed at the start of the period in the vicinity of COU and JEF, and more are likely to develop in the vicinity of St. Louis shortly. If a storm moves directly over the terminal, bursts of heavy rain, lightning, and erratic gusty winds will be possible, with ceiling and visibility reductions also likely. Showers and storms will likely persist on and off through the afternoon, and diminish and coverage gradually during the evening. Coverage is expected to be lowest at UIN, where storm coverage and is expected to be lower. Overnight, winds will become very light and some patchy fog will be possible in low lying areas. Due to persistent cloud cover confidence is low regarding whether fog will impact any specific terminals, but some mention has been added to fog prone terminals (JEF, SUS, CPS). BRC && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 6, 2:23 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 223 PM CDT Sun Jul 6 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 223 PM CDT Sun Jul 6 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely across parts of the area today into this evening. Some strong storms are possible with locally heavy downpours and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms across the area Monday through Saturday. A few storms may produce strong winds and heavy rain for brief periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 19
In the hours before
Local storm report, Jul 6, 2:40 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
240 PM CDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Dmg California 38.63N 92.57W
07/06/2025 Moniteau MO Public
Healthy tree branches up to 6 inches in
diameter snapped off. Observer said he has
never seen winds this strong before.
&&
MCFLocal storm report, Jul 6, 3:33 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
333 PM CDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Tstm Wnd Dmg 1 SSW Saint Peters 38.76N 90.62W
07/06/2025 St. Charles MO Broadcast Media
large tree limbs down on Parkwood Drive.
&&Local storm report, Jul 6, 3:54 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
354 PM CDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Dmg 3 W Hallsville 39.12N 92.27W
07/06/2025 Boone MO Emergency Mngr
Large tree down blocking the road at HWY 124
and Barnes School Road.
&&Local storm report, Jul 6, 4:10 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
410 PM CDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg 2 W Saint Charles 38.79N 90.55W
07/06/2025 St. Charles MO Amateur Radio
power pole down at Clemens Dr and Dawson.
Time estimated from radar.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:04 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 13 min |
| Jul 6, 4:17 PM CDT | Flash Flood Warning | LSX | Madison, Saint Clair | 3 hr |
| Jul 6, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 25 min |
| Jul 6, 5:21 PM CDT | Flash Flood Warning | LSX | Fayette | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.